Flood, Camden
- When
- April 19, 11:00 PM CST to April 21, 12:00 PM CST
- Where
- Camden forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
A prolonged flooding event developed over portions of the Lake of the Ozarks region from late April 19th through early morning of April 21st. The initial flash flooding eased during the early morning of April 20th as the complex of thunderstorms moved east of the area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A prolonged flooding event developed over portions of the Lake of the Ozarks region from late April 19th through early morning of April 21st. The initial flash flooding eased during the early morning of April 20th as the complex of thunderstorms moved east of the area. However, runoff continued which allowed small streams, creeks and even the larger Gasconade River in Maries County to flood during the first part of the weekend. Additional thunderstorms develop during the afternoon and evening of April 20th, which produced an additional one to three inches of rain over the already saturated soils over the area. This produced another flash flooding episode where creeks and small streams rose rapidly in a short period of time. This prolonged flooding event eased during the early morning of April 21st. However, numerous county roads and low water crossings remain closed or impassable for nearly 36 hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 19, 12:59 PM CST, 10 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 159 PM CDT FRI APR 19 2002 MAIN FOCUS THIS PERIOD WILL BE WITH THUNDERSTORM CHANCES/AMOUNTS/STRENGTH. SURFACE FRONT WAS STILL TO THE NORTHWEST OF CWA FROM SOUTH OF KANSAS CITY AND EMPORIA...TO NORTH OF CHANUTE. TEMPERATURES IN THE UPPER 50S TO LOW 60S BEHIND THE FRONT...WHILE AHEAD OF THE FRONT IN THE 70S AND 80S WITH DEW POINTS IN THE UPPER 60S TO LOW 70S. MCS OUTFLOW OVER CENTRAL MO THIS MORNING SPARKED ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT BY LATE MORNING AND HAS PUSHED OUT OF THE AREA FOR NOW. MORE CONVECTION DEVELOPED OVER CENTRAL OK...AND THAT IS PUSHING NORTHEAST...EVENTUALLY INTO THE CWA BY LATE AFTERNOON. SHOULD ALSO BEGIN TO SEE SOME CONVECTION DEVELOP FURTHER NORTH ALONG THE FRONT AS IT SAGS INTO THE CWA THIS EVENING. MODELS ARE IN DECENT AGREEMENT THROUGH THE PERIOD...AND SLOWLY SAG THE SURFACE FRONT THROUGH MOST OF THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ARE EXPECTED...WITH PW VALUES FROM 1.5 TO 1.7 INCHES. SEVERE THREAT LOOKS TO MAINLY BE WITH HAIL. 18Z SOUNDING FROM SGF SHOWS LITTLE OR NO CAP...WITH JUST OVER 2000 J/KG CAPE VALUES AND WBZ OF 10500FT. SOUNDINGS ALSO FAIRLY SATURATED TO ABOUT 15KFT. PW VALUES WERE 1.62 IN. WITH RECENT HEAVY RAINS...ESPECIALLY OVER THE SOUTHERN PORTION OF THE CWA...AND WITH THE POTENTIAL FOR HEAVY RAINS FROM THIS EVENING THROUGH SUNDAY...WILL BE ISSUING A FLOOD WATCH FOR THE ENTIRE AREA BEGINNING THIS AFTERNOON. FRONT (IF IT ACTUALLY MAKES IT) PROGGED TO BECOME STATIONARY ACROSS NORTHERN ARKANSAS ON SATURDAY MORNING. UPPER WAVE SHIFTS EAST INTO THE ROCKIES AND HIGH PLAINS REGION. LOW LEVEL MOISTURE SHOULD OVERRUN THE FRONT WITH THE THREAT OF SHOWERS/THUNDERSTORMS AND HEAVY RAIN CONTINUING ACROSS THE CWA. THE BEST CHANCE OF SEVERE WILL OCCUR ACROSS SOUTHERN MISSOURI IN THE VICINITY OF THE FRONT. THE UPPER WAVE BEGINS TO LIFT NORTHEAST INTO KS/NEBRASKA WITH THE THREAT OF HEAVY RAIN TO CONTINUE INTO SATURDAY NIGHT AS THE SURFACE WAVE BEGINS TO LIFT NORTH AND BACK INTO THE AREA. THE UPPER WAVE THEN SHIFTS INTO IA/MO ON SUNDAY WITH CDFNT PUSHING THROUGH THE CWA AND FINALLY ENDING THE RAIN LATE SUNDAY. MUCH COOLER AIR THEN WORKS INTO THE AREA SUNDAY NIGHT INTO MONDAY...WITH SOME NORTHERN ZONES POSSIBLY DIPPING INTO THE 30S FOR OVERNIGHT LOWS. HOPE TO HAVE ISC GRIDS OUT BY 3 PM. .SGF... MO...FLOOD WATCH FOR TONIGHT THROUGH SATURDAY NIGHT FOR ZONES MOZ055>058...MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106. KS...FLOOD WATCH FOR TONIGHT THROUGH SATURDAY NIGHT FOR ZONES KSZ073...KSZ097...KSZ101. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM HOUSTON MO 60 MPH TSTM GUST
04/19/02 TEXAS REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM HOUSTON MO 60 MPH TSTM GUST
04/19/02 TEXAS REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM HOUSTON MO 60-70 MPH TSTM GUST
04/19/02 TEXAS REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 5 S ROLLA MO .75 INCH HAIL
04/19/02 PHELPS REPORTED BY PUBLIC.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 724 PM CDT FRI APR 19 2002 SEVERE THUNDERSTORM WATCH NUMBER 128 HAS BEEN CANCELLED EFFECTIVE AT 730 PM CDT. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS MOVED EAST OF THE MISSOURI OZARKS. EXECESSIVE RAINFALL WILL CONTINUE FROM ROLLA TO SALEM OVER THE NEXT HOUR...WHICH WILL AGGRIVATE THE FLASH FLOOD THREAT. PLEASE REFER TO LOCAL FLASH FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM MONTREAL MO FLOOD
04/19/02 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT. HIGHWAY BB
FLOODED SOUTH OF MONTREAL
0545 PM DIXON MO FLOOD
04/19/02 PULASKI REPORTED BY PUBLIC.
CITY HALL FLOODED.
SEVERAL ROADS UNDER
WATER IN DIXON.
0610 PM DIXON MO FLOOD
04/19/02 PULASKI REPORTED BY PUBLIC.
HIGHWAY O CLOSED 3
MILES SOUTH OF DIXON.
0730 PM ROLLA MO FLOOD
04/19/02 PHELPS REPORTED BY LAW
ENFORCEMENT OFFICIAL. 2
FEET OF WATER ON
STREETS IN ROLLA.
0730 PM ST JAMES MO FLOOD
04/19/02 PHELPS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
CAR IN CREEK NEAR ST.
JAMES.
0800 PM HAYDEN MO FLOOD
04/19/02 MARIES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
PERSON MISSING IN CREEK
ABOUT 2 MILES SOUTHWEST
OF HAYDEN.
0920 PM IBERIA MO FLOOD
04/19/02 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TAVERN CREEK OUT OF
BANK AND OVER HIGHWAY 17.The national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293709, 5293710, 5293711, 5293712, 5293713.